Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 48, NWS Blacksburg, VA

July 15, 2025Carroll County, Patrick County, Virginia; Stokes County, Surry County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 15, 2025, 9:08 PM EDT for Carroll County, Patrick County, Virginia; Stokes County, Surry County, North Carolina. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2025, 9:08 PM EDT (01:08 UTC)
Expired
Jul 16, 2025, 12:24 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Stokes County, NC, Surry County, NC, Carroll County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 9:22 PM EDTFLASH FLOOD1 Ne Westfield, NCCars are submerged underwater due to flooding at intersection of Worth St and Newsome St at Mount Airy.
Jul 15, 9:28 PM EDTFLASH FLOODWestfield, NCPerson in vehicle in water and unable to open door.
Jul 15, 9:36 PM EDTFLASH FLOODWestfield, NCIntersection of Snowhill Dr and Caudle Dr impassable due to flooding.
Jul 15, 9:46 PM EDTFLASH FLOOD1 Nw Mount Airy, NCIntersection of Galax Trail and Griffith Pkwy in Mount Airy is flooded.
Jul 15, 9:53 PM EDTFLASH FLOOD1 Se Flat Rock, NCA car is stuck in flood waters and has stalled on Belton Road in Mt Airy.
Jul 15, 9:53 PM EDTFLASH FLOOD3 Ese Westfield, NCRoad is underwater near the intersection of Old US 52 South and Holly Springs Rd southeast of Mount Airy.
Jul 15, 10:00 PM EDTFLASH FLOODMount Airy, NCHeavy flood waters flowing into house on Arch St in Mt Airy.
Jul 15, 10:17 PM EDTFLASH FLOODWestfield, NCWoodland Drive flooded between Snowhill Dr and Highland Dr.
Jul 15, 10:22 PM EDTFLASH FLOOD1 S Flat Rock, NCFaulkner Creek is running across at the bridge on Welcome Baptist Church Rd. A vehicle is stranded on the bridge.
Jul 15, 10:25 PM EDTFLASH FLOOD1 Nne Flat Rock, NCChamp Creek is quickly rising and is approaching residential houses along Dozier Lane.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WGUS51 KRNK 160108
FFWRNK
NCC169-171-VAC035-141-160715-
/O.NEW.KRNK.FF.W.0048.250716T0108Z-250716T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
908 PM EDT Tue Jul 15 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northwestern Stokes County in north central North Carolina...
  Northeastern Surry County in northwestern North Carolina...
  South Central Carroll County in southwestern Virginia...
  Southwestern Patrick County in southwestern Virginia...

* Until 315 AM EDT Wednesday.

* At 908 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 3 inches in 1 hour. 
  Additional rainfall amounts of 1.5 to 2.5 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mount Airy...                      Flat Rock...
  Dobson...                          Pilot Mountain...
  Ararat...                          Cana...
  Bottom...

This includes the following streams and drainages...
  Big Creek, Beaverdam Creek, Ararat River, Archies Creek and Beaver 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3660 8084 3660 8062 3660 8034 3660 8027
      3639 8033 3639 8045 3639 8084 3656 8084

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3 INCHES IN 1 HOUR

$$

BMG
2 follow-up statements
028 
WGUS71 KRNK 160135
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
935 PM EDT Tue Jul 15 2025

NCC169-171-VAC035-141-160715-
/O.CON.KRNK.FF.W.0048.000000T0000Z-250716T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Surry NC-Carroll VA-Patrick VA-
935 PM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT WEDNESDAY 
FOR NORTHWESTERN STOKES, NORTHEASTERN SURRY, SOUTH CENTRAL CARROLL 
AND SOUTHWESTERN PATRICK COUNTIES...

At 935 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain. Flash flooding has been observed in Mt Airy. 
Between 3 and 4 inches of rain have fallen. The expected rainfall 
rate is 3 inches in 1 hour. Additional rainfall amounts of 1 to 2 
inches are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Mount Airy...                      Flat Rock...
Dobson...                          Pilot Mountain...
Ararat...                          Cana...
Bottom...

This includes the following streams and drainages...
  Big Creek, Beaverdam Creek, Ararat River, Archies Creek and Beaver 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3660 8084 3660 8062 3660 8034 3660 8027
      3639 8033 3639 8045 3639 8084 3656 8084

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3 INCHES IN 1 HOUR

$$

BMG
102 
WGUS71 KRNK 160424
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1224 AM EDT Wed Jul 16 2025

NCC169-171-VAC035-141-160434-
/O.CAN.KRNK.FF.W.0048.000000T0000Z-250716T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Surry NC-Carroll VA-Patrick VA-
1224 AM EDT Wed Jul 16 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN STOKES, 
NORTHEASTERN SURRY, SOUTH CENTRAL CARROLL AND SOUTHWESTERN PATRICK 
COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3660 8084 3660 8062 3660 8034 3660 8027
      3639 8033 3639 8045 3639 8084 3656 8084

$$

BMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 8:17 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 15, 8:17 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
817 PM EDT Tue Jul 15 2025

.SYNOPSIS...
The weather pattern will remain very warm and muggy with a daily
threat of showers and thunderstorms. Greatest concentration of
storms today is expected along and east of the Blue Ridge where
opportunity for localized flooding is possible due to the storms
being very rain efficient. Rainfall rates of 2 to 4 inches an hour
are possible, and this may lead to flooding if a storm lingers over
an area for even a short amount of time.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 800 PM EDT Monday...

Ongoing storms across the area will continue for the next
several hours. Very heavy rainfall, resulting in areas of Flash
Flooding will be the primary threat. Should see storm intensity
an coverage subside by midnight to just a few isolated downpours
overnight. Likely to see fog again through the early morning
hours, especially across locations that received rain today.

Discussion as of 200 PM EDT Monday...

Key Messages:

1) More showers this afternoon and evening with potential for
flash flooding and severe weather again

2) A Flood Watch is in effect from 2PM-Midnight for counties mainly
east of the Blue Ridge.

With increased CAPE as diurnal heating continues to intensify,
convection has begun to kick off, especially along the
ridgelines where orographic effects aid the initial instability.
A light mean wind will cause most storms to drift almost
aimlessly with a slow speed, and new storms will largely be
outflow driven. PWATs today are abnormally high, much like
recent afternoons as well, ranging from 1.5-2" where highest
amounts are in the Piedmont. Rain showers and storms will be
efficient rain producers, and rates in excess of 2"/hr would not
be surprising. Inside of a slow moving cell, flash flooding
could begin quickly, especially in urban areas or areas which
have saturated soils (which is most of the forecast area east of
the Blue Ridge). A Flood Watch is in effect for much of the
afternoon through tonight to address these hydrologic concerns
east of the Blue Ridge.

Temperatures are generally above normal, but maximum
temperatures this afternoon will be dependent upon the
occurrence of storms and the length of time spent underneath
those storms. Blocking insolation and cool downdrafts in the
core of a cell will cause localized cooling.

Wednesday's forecast will effectively be a persistence forecast,
as the stationary boundary to our north remains and the air mass
overhead will be high in moisture and above normal in
temperatures. Another afternoon of scattered showers and
thunderstorms with the potential for high rain rates is likely.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 102 PM EDT Tuesday...

Key Messages:

1) Confidence is high for daily chances of afternoon showers and
thunderstorms.

2) Conditions will stay warm and humid throughout the remainder of
this work week.

An upper level ridge off the southeast coast will keep warm and
humid conditions in the area through the period. High temperatures
will range in the 80s across the mountains to upper 80s to lower 90s
in the foothills and piedmont. Dew points will run in the mid 60s to
lower 70s west of the Blue Ridge and in the low to mid 70s east.
With the high humidity and light winds, temperatures will feel 3F-8F
warmer than they actual are, especially in the afternoon.

The combination of heat and moisture will also spark scattered
afternoon and evening thunderstorms. PWATs are forecast to be in the
1.50 to 2.00 inch range. Spotty thunderstorms could produce 1-2
inches of rain in less than an hour. Some isolated slow-moving
storms may also drop 3+ inches of rain in an hour or two. With a wet
weather pattern the last several days, there will likely remain a
Marginal Risk for Flash Flooding each day along and east of the Blue
Ridge.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 124 PM EDT Tuesday...

Key Messages:

1) Confidence is moderate for chances of showers and thunderstorms
to continue every afternoon.

2) Little change in the air mass is anticipated during the weekend
and into early next week.

The upper ridge in the west Atlantic will drift to the east but will
continue to keep its warm and humid influence on the region. The
threat for afternoon showers and thunderstorms will also continue
into next week. A cold front is expected to approach the area early
next week but may stall to the north.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 815 PM EDT Tuesday...

Generally VFR outside of any thunderstorm this evening through
midnight. Occasional sub-VFR from storms will be possible with
the primary threat being very heavy rainfall. Storms will
gradually decrease, giving way to fog development through the
early morning hours. A few hours of sub-VFR possible in areas
with fog through daybreak, along with low clouds less the 3kft.
Clouds will lift through the morning and all terminals should
return to VFR through tomorrow evening. Storm chances tomorrow
will be less, but any storm will be capable of brief instances
of sub-VFR.

.EXTENDED AVIATION OUTLOOK...

The overall pattern remains stagnant for the remainder of this
week with a warm and humid air mass providing daily chances of
afternoon showers and thunderstorms and an overnight potential
for patchy fog. In general, conditions expected to be VFR for
most of this week with the exceptions being the aforementioned
afternoon storms and overnight fog which will result in tempo
sub-vfr conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ022>024-032>035-
     043>047-058-059.
NC...Flood Watch until midnight EDT tonight for NCZ003>006-019-020.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...BMG/VFJ
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...BMG/VFJ
Hazardous weather outlook, Jul 15, 2:38 PM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
238 PM EDT Tue Jul 15 2025

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-161845-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
238 PM EDT Tue Jul 15 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Slow moving thunderstorms may lead to flooding this afternoon and
evening. Rain rates up to 4 inches in an hour are possible. There is
a slight risk (level 2 of 4) for excessive rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk (level 1 of 4) of excessive rainfall
from thunderstorms Wednesday through the upcoming weekend...mainly
due to slow moving afternoon and evening thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-161845-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
238 PM EDT Tue Jul 15 2025

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Storms this afternoon and evening may produce localized flooding
from excess heavy rain. The greatest threat is east of the
Appalachian divide.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk (level 1 of 4) of excessive rainfall
from thunderstorms Wednesday through the upcoming weekend...mainly
due to slow moving afternoon and evening thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 15, 7:47 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
747 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     Flash Flood      Appomattox              37.36N 78.82W
07/15/2025                   Appomattox         VA   911 Call Center

            Water Rescue reported near intersection of
            Raider Cir and Confederate Blvd.

&&

CDG
Local storm report, Jul 15, 7:57 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
757 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     Flash Flood      Rocky Mount             37.00N 79.88W
07/15/2025                   Franklin           VA   911 Call Center

            Tanyard Road Flooded near Eagle Plaza.

&&

CDG
Local storm report, Jul 15, 7:59 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
759 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     Flash Flood      2 NE Rocky Mount        37.02N 79.86W
07/15/2025                   Franklin           VA   911 Call Center

            Road flooded at intersection of Old Franklin
            Turnpike and School Board Road.

&&

CDG
Special weather statement, Jul 15, 8:21 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
821 PM EDT Tue Jul 15 2025

NCZ004-005-VAZ032-043-160045-
Stokes NC-Rockingham NC-Henry VA-Patrick VA-
821 PM EDT Tue Jul 15 2025

...STRONG THUNDERSTORMS WILL IMPACT STOKES...WESTERN
ROCKINGHAM...WESTERN HENRY AND SOUTHEASTERN PATRICK COUNTIES AND THE
CITY OF MARTINSVILLE THROUGH 845 PM EDT...

At 821 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Critz to Germanton.
Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martinsville...
Mayodan...
Madison...
Walnut Cove...
Stuart...
Stoneville...
and Danbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3626 8043 3674 8036 3679 7981 3625 7992
TIME...MOT...LOC 0021Z 273DEG 14KT 3666 8016 3628 8023

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AS
Local storm report, Jul 15, 8:29 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
829 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     Tstm Wnd Dmg     1 W Allisonia           36.93N 80.76W
07/15/2025                   Pulaski            VA   Public

            Damage to roof and a greenhouse reported.

&&

CDG
Special weather statement, Jul 15, 8:42 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
842 PM EDT Tue Jul 15 2025

NCZ003-004-VAZ032-160115-
Stokes NC-Surry NC-Patrick VA-
842 PM EDT Tue Jul 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN
SURRY...NORTHWESTERN STOKES AND SOUTHWESTERN PATRICK COUNTIES
THROUGH 915 PM EDT...

At 842 PM EDT, Doppler radar was tracking a strong thunderstorm over
Flat Rock, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Airy...
Flat Rock...
Pilot Mountain...
Francisco...
Toast...
Woodville...
and Collinstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3638 8067 3656 8068 3656 8061 3659 8061
      3660 8062 3661 8062 3669 8035 3637 8034
TIME...MOT...LOC 0042Z 268DEG 12KT 3650 8059

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:21 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville24 min
Jul 15, 8:49 PM EDTSevere Thunderstorm WarningRNKPatrick41 min
Jul 15, 10:14 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax2 hr
Jul 16, 4:07 PM EDTSpecial Weather StatementRNKBotetourt23 min
Jul 16, 4:33 PM EDTSpecial Weather StatementRNKBotetourt27 min
Jul 16, 6:25 PM EDTSpecial Weather StatementRNKBath35 min
Jul 16, 7:46 PM EDTAreal Flood AdvisoryRNKAlleghany3 hr
Jul 15, 8:42 PM EDTSpecial Weather StatementRNKSurry33 min

Nearby

Flash Flood Warnings in Virginia, 2025Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.